| Catalog Number |
9-ASD-015 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2024, a 15mm amplatzer septal occluder was selected for implant using a 7f amplatzer torqvue delivery system.During device implant, on the first deployment, the left disc was perpendicular to the septum and crossed into the right atrium; it was recaptured and crossed again.During the second deployment and positioning in the left atrium, cobra deformation was observed.There were no interactions with cardiac structures during deployment and no angulation/kink was observed with the delivery system.The occluder was never released from the delivery cable while inside the patient.The occluder was removed from the patient and checked on the surgery table in warm water, but the deformation persisted.A new 14mm amplatzer septal occluder was successfully implanted.No patient consequences were reported.
Additional Manufacturer Narrative
An event of device deformity during procedure was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.